U.S. doctors online nowAsk doctors free
A member asked:

I had an allergic reaction to some vaginal anti-itch cream and i have no clue what to do! my skin is peeling off down there around the area, my clitoris is swollen, it itches, and it hurts so much during sex. i've had a yeast infection before and this doe

3 doctor answers7 doctors weighed in
Dr. Joy Jackson
Family Medicine 20 years experience
Try : Try over the counter oral Benadryl (diphenhydramine) for the itching and inflammation. There is a chance you may be dealing with an infectious process versus an allergic reaction. An anti-fungal vaginal cream is not a bad idea since your symptoms are consistent with a yeast infection although they are different from what you experienced before. You should be evaluated by your doctor if your symptoms worsen or persist. If it is a severe allergic reaction then a short course of steroids is in order; your doctor will be able to make a diagnosis and give appropriate treatment. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jack Mutnick
Allergy and Immunology 18 years experience
Dermatologist: Stop having intercourse until this heals and get in to see a dermatologist.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. J. Lawrence Dohan
Dermatology 58 years experience
See GYN: Or dermatologist. Reaction to EXACTLY WHICH "anti-itch" cream? Was it a reaction to the cream or was it part of a chronic vaginitis? Yeast or something else? How was yeast treated? Since you "have no clue" see a pro who probably will have a clue. When you call, be clear that you are in distress and require immediate attention.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 19, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.